Thanks for maintaining such a great blog.
I am a 20-year-old student who started taking Propecia about a month ago. Since then, I’ve broken out in hives about once every two weeks. The breakout lasts for about 3 days.
I have three questions for you:
– Do you think that this is an allergic reaction to Propecia?
– If I am indeed allergic to Propecia, do you think that it will be less effective?
– I have experienced a noticeable increase in shedding since starting Propecia. The Internet tells me that this could be a good sign, but we both know there’s a lot of misinformation out there.
Again, thanks for the great blog.
First of all, if you are breaking out in hives I would see a doctor. This is not a place to get a medical diagnosis or treatment. Any medications can cause a reaction or side effects, but I do not know anything about your medical history or health or habits to even guess why you are breaking out in these two week intervals. Are you doing something different every two weeks?
In general, patients do not shed after taking Propecia. Patients lose hair with or without the medication from natural genetic causes. The “increased shedding” people refer to is very abstract and hard to quantify. This is one of the main reasons you need to see a doctor before you start Propecia and have some form of documentation of where you are starting from (such as a picture of your hair, miniaturization study, or even a bulk measurement). Without anything objective to compare to, it is just anyone’s guess.
Finally, I would guess there are people who are allergic to Propecia, but I have not met anyone face to face at my medical practice who have these allergies people write about on the Internet.